Wow things can change so fast! I wasn’t supposed to be on or take Opdivo https://www.opdivo.com/ unless things got worse. Well in a month I developed a tumor (a tiny one) and one below grew from 5mm to 9mm. Seriously! Valentines Day was a mess. I think I cried all day. Anyway, we went and had a long discussion with my radiation oncologist, and he suggested taking my steroids up a bit for the swelling on/in the brain, rather than any type of radiation. Here’s why… If you go back into the brain too soon after its already been through radiation it may or may not cause severe brain damage. We don’t want any of that! I am already off balance, have headaches and am dizzy most of the time and that is cause from those stupid things in my head. Also, he would like to see what the Opdivo and dexamethasone (steroid) do for the edema around my brain and recheck in three months to see what’s going on in my brain.
Both Dr. DiMartino and Becky are in agreement that this drug may save my life. I have read and read and read on it. Talked to some people in the chemo room that take it and they don’t really have any complaints. Oh, and I can tell you that two hours of infusion time sounds WAY better than 8!! I put a lot of faith into my doctors. They have got me this far and I owe it all to them. But I have been working hard too, not trying to blame myself so much. For what I can and cannot do. How I get tangled up in sentences… little things to you maybe but huge to me. Cancer really does affect everything you do; from eating to sleeping, being the best parent you can be… a friend. A better patient to her caretaker and sometimes to her family who just want to help. To just having a conversation with someone and remembering it the next day.
So lets do this. Lets make a change. Lets live longer. Lets believe.